ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A kinematic theory for radially foldable planar linkages

Patel, Jiten and Ananthasuresh, GK (2007) A kinematic theory for radially foldable planar linkages. In: International Journal of Solids and Structures, 44 (18-19). pp. 6279-6298.

[img] PDF
sci.pdf - Published Version
Restricted to Registered users only

Download (2328Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

By using the algebraic locus of the coupler curve of a PRRP planar linkage, in this paper, a kinematic theory is developed for planar, radially foldable closed-loop linkages. This theory helps derive the previously invented building blocks, which consist of only two inter-connected angulated elements, for planar foldable structures. Furthermore, a special case of a circumferentially actuatable foldable linkage (which is different from the previously known cases) is derived from the theory, A quantitative description of some known and some new properties of planar foldable linkages, including the extent of foldability, shape-preservation of the interior polygons, multi-segmented assemblies and heterogeneous circumferential arrangemants, is also presented. The design equations derived here make the conception of even complex planar radially foldable linkages systematic and straightforward. Representative examples are presented to illustrate the usage of the design equations and the construction of prototypes. The current limitations and some possible extensions of the theory are also noted. (c) 2007, Elsevier Ltd. All ri-hts reserved.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 08 Mar 2010 10:22
Last Modified: 19 Sep 2010 05:56
URI: http://eprints.iisc.ernet.in/id/eprint/25984

Actions (login required)

View Item View Item